Ultram is a prescription medication used to treat chronic-to-moderate pain in patients. This drug is classified as an opiate and works to interfere with the signals the brain receives from the central nervous system. This drug is highly addictive and habit-forming. Many people take this medication for pain, but there are others who use this drug recreationally to get high, and both instances can be dangerous. According to The Courier-Journal, in Kentucky alone, more deaths occur from prescription overdoses than from car accidents. Ultram overdose symptoms, along with issues of addiction, need to be addressed by medical professionals immediately.
“Ultram is a prescription medication used to treat chronic-to-moderate pain in patients.”
For confidential help regarding Ultram addiction, call us today at 1-888-287-0471 . We can provide you with a referral to a qualified addiction treatment center.
Side Effects of Ultram
Side effects will vary in patients taking Ultram, even when it’s used as prescribed. Possible side effects include:
For many, these side effects will decrease after taking the medication for a long period of time. Allergic reactions to Ultram aren’t common, but the symptoms include itching, difficulty breathing, a red rash, and possibly dizziness or fainting. For someone who has overdosed on the medication, the symptoms will be different and more severe.
Signs of an Overdose on Ultram
Many of the physical Ultram overdose symptoms and signs are easily recognizable. They can include difficulty breathing or breathing slowly and heavily, fainting or losing consciousness, severe vomiting, pupils that have shrunken to the size of tiny dots, and shaking. Looking for the bottle of medication and determining the amount of pills that have been taken can help detect if an overdose has occurred. No matter what signs have you concerned, the overdose victim must be taken to the hospital for detox treatment right away, or emergency services should be called to your location.
People will overdose by taking too much medication at once or during a short period of time. Some people will do this accidentally from misunderstanding the directions on the bottle or by not paying attention. Others will do this intentionally in an attempt to get high or even to commit suicide. Whatever the case may be, the problem is serious and needs immediate recovery treatment.
“Additional treatment may be required by the physician or by law.”
The Ultram overdose treatment process can differ depending on the severity of the overdose. A person may have his or her stomach pumped to eliminate as much of the medication as possible, and fluids are also given to help flush the medication out. The patient must be monitored to make sure there are no other side effects occurring and to determine if other types of treatment are necessary. After the patient is stable from Ultram overdose symptoms and able to leave, it is recommended that he or she seek professional treatment and rehabilitation. Additional treatment may be required by the physician or by law.
Drug Rehabilitation Centers
At a drug rehabilitation center, the patient will be able to get the medical help needed to get off Ultram. For those who have taken the prescription for a long time, there may be a weaning period to get off the medication gradually in order to reduce withdrawal symptoms. Withdrawal symptoms that may occur during treatment include:
- High fever
With the love and support of family and friends, along with the help of medical professionals at an inpatient rehabilitation center, the person can stop the addiction and reduce the likelihood of experiencing Ultram overdose symptoms.
Noticing the signs of an addiction to Ultram can help prevent an overdose. Someone who is misusing the drug, getting the drug from non-medical professionals or showing serious changes in behavior may have an addiction. Ultram overdose treatment and addiction treatment may prevent the addiction from becoming fatal.